Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 266, NWS Goodland, KS

August 9, 2011Graham County, Norton County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 6:26 PM CDT for Graham County, Norton County, Kansas. It was in force for 64 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 6:26 PM CDT (23:26 UTC)
Expired
Aug 9, 2011, 7:30 PM CDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Graham County, KS, Norton County, KS

The radar

The Grand Island radar (KUEX), 155 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:30 PM CDTHAIL 1.75Lenora, KSHAD WINDOWS BROKEN OUT OF THE HOUSE. ESTIMATED TIME OF REPORT BASED ON RADAR DATA.
Aug 9, 6:34 PM CDTHAIL 1.75Lenora, KS
Aug 9, 6:42 PM CDTTSTM WND GST 6013 N Hill City, KS
Aug 9, 6:45 PM CDTHAIL 2.7513 N Hill City, KS
Aug 9, 7:10 PM CDTHAIL 2.75Bogue, KS
Aug 9, 7:15 PM CDTHAIL 2.75Bogue, KSROOF TILES WERE DAMAGED AND A TRUCK WAS DENTED. FROM SEVERE HAZARDS AND VERIFICATION EXPERIMENT.
Aug 9, 7:21 PM CDTHAIL 1.753 S Bogue, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 2:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 092326
SVRGLD
KSC065-137-100030-
/O.NEW.KGLD.SV.W.0266.110809T2326Z-110810T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  SOUTHERN NORTON COUNTY IN NORTHWEST KANSAS...

* UNTIL 730 PM CDT

* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LENORA...AND WAS MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDMOND...DENSMORE...MORLAND...PENOKEE...HILL CITY...BOGUE AND
  NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3913 9961 3913 10000 3955 10016 3957 10016
      3958 10017 3977 10018 3975 9962 3957 9962
      3957 9961 3922 9960 3914 9960
TIME...MOT...LOC 2326Z 316DEG 38KT 3958 9994
WIND...HAIL 60MPH 1.75IN
$$

THEDE
4 follow-up statements
021 
WWUS53 KGLD 092336
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
536 PM MDT TUE AUG 9 2011

KSC065-137-100030-
/O.CON.KGLD.SV.W.0266.000000T0000Z-110810T0030Z/
NORTON KS-GRAHAM KS-
636 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM AND
SOUTHERN NORTON COUNTIES UNTIL 730 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF EDMOND...AND WAS MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MORLAND...PENOKEE...HILL CITY...BOGUE AND NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3913 9961 3913 10000 3955 10016 3957 10016
      3958 10017 3977 10018 3975 9962 3957 9962
      3957 9961 3922 9960 3914 9960
TIME...MOT...LOC 2336Z 316DEG 35KT 3955 9987
WIND...HAIL 60MPH 1.75IN
$$

THEDE
799 
WWUS53 KGLD 092346
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM CDT TUE AUG 9 2011

KSC065-137-100030-
/O.CON.KGLD.SV.W.0266.000000T0000Z-110810T0030Z/
NORTON KS-GRAHAM KS-
646 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM AND
SOUTHERN NORTON COUNTIES UNTIL 730 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 8 MILES SOUTH OF EDMOND...AND WAS MOVING SOUTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  HILL CITY...BOGUE AND NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3913 9961 3913 10000 3955 10016 3957 10016
      3958 10017 3977 10018 3975 9962 3957 9962
      3957 9961 3922 9960 3914 9960
TIME...MOT...LOC 2347Z 316DEG 35KT 3947 9977
WIND...HAIL 60MPH 2.75IN
$$

THEDE
059 
WWUS53 KGLD 100007
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT TUE AUG 9 2011

KSC137-100017-
/O.CAN.KGLD.SV.W.0266.000000T0000Z-110810T0030Z/
NORTON KS-
707 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN NORTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3913 9961 3913 10000 3955 10016 3957 9962
      3914 9960
TIME...MOT...LOC 0007Z 316DEG 35KT 3933 9959
$$

KSC065-100030-
/O.CON.KGLD.SV.W.0266.000000T0000Z-110810T0030Z/
GRAHAM KS-
707 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM COUNTY
UNTIL 730 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NICODEMUS...AND WAS MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN GRAHAM COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3913 9961 3913 10000 3955 10016 3957 9962
      3914 9960
TIME...MOT...LOC 0007Z 316DEG 35KT 3933 9959
WIND...HAIL 60MPH 2.00IN
$$

THEDE
001 
WWUS53 KGLD 100029
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT TUE AUG 9 2011

KSC065-100040-
/O.EXP.KGLD.SV.W.0266.000000T0000Z-110810T0030Z/
GRAHAM KS-
729 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRAHAM COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3913 9961 3913 10000 3955 10016 3957 9962
      3914 9960
TIME...MOT...LOC 0030Z 316DEG 35KT 3917 9939
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:26 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 9, 6:26 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT TUE AUG 9 2011

.SHORT TERM (TONIGHT-THURSDAY)...
252 PM MDT TUE AUG 9 2011

STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF
AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES.  SATELLITE
IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH
PRESSURE OVER THE SOUTHWEST CONUS.  CURRENT MODEL ANALYSIS SHOWS
BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE
SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS.  THE
FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS.

TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A
BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA.
REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH
WILL BE PASSING OVER THE EASTERN CWA.  MODELS STILL SHOWING THE LOW
LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER
THE EASTERN CWA TO JUST EAST.  MODEL QPF HAS ALSO INCREASED...BUT
THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE
CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE
ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST.  DID INCREASE
CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE
SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH.
AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT
CHANCES FOR THE SOUTHWESTERN CWA.

WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED
LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING.  AS IT
DOES CHANCES WILL DECREASE FROM EAST TO WEST.  BY MIDDAY THE EASTERN
HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED
THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA.  THIS WILL DEPEND
ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE
LITTLE INSTABILITY TO WORK WITH.  MODELS SHOW A PV ANOMALY ALONG THE
KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE
TROUGH EAST.  THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE
EXITING STORM SYSTEM.  OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO
THE EVENING OVER THE SOUTHERN CWA.  MODELS SHOW SOME 700MB LIFT AND
FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE
EVENING FOR THOSE AREAS.

THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR
THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT.  MODELS
SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE
AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO
WORK WITH.  THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT.  WITH
A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE
AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER
THE REST OF THE CWA AFTER THE SUN SETS.

.LONG TERM (FRIDAY-TUESDAY)...
252 PM MDT TUE AUG 9 2011

WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER
LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS.  FRIDAY AN UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT
WITH IT.  THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE
DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE
EVENING.  HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH
THE CWA.  THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE
OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM.  SUNDAY NIGHT
INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF
AN UPPER LEVEL DISTURBANCE MOVING THROUGH.  THE GEFS MEMBERS ARE
SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE
OPERATIONAL GFS OR ECMWF.  THE GFS HAS A STRONG SHORT WAVE TROUGH
AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY
WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND
SHORT WAVE TROUGH THROUGH.  WAS CONSERVATIVE ON CHANCES FOR SUNDAY
NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE
WARRANTED...DUE TO THE MODEL DISAGREEMENT.  ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY
OF RAINFALL CHANCES WITH IT.

JTL
&&

.AVIATION...
525 PM MDT TUE AUG 9 2011

FOR THE 00Z TAFS...COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EVENING AND
OVERNIGHT HOURS. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
STRONG WINDS. ANY STORMS WHICH HAVE A DIRECT IMPACT ON EITHER TERMINAL
MAY PRODUCE INTERMITTENT MVFR AND IFR CONDITIONS. WINDS WILL ALSO BEGIN
TO BACK TO THE EAST THIS EVENING AS THE FRONT PUSHES THROUGH THE AREA.
WITH INCREASING LOW LEVEL MOISTURE PREVAILING MVFR AND IFR CONDITIONS
ARE EXPECTED AT BOTH TERMINALS BY 09Z AND POTENTIALLY A BIT EARLIER...WITH
CONDITIONS NOT EXPECTED TO RECOVER MUCH THROUGH THE REMAINDER OF THE
PERIOD.

050
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE AUG 9 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE
WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON
SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS
WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE
PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT).

CJS/JRM

In the hours before

Local storm report, Aug 9, 5:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 W NORTON              39.84N 99.97W
08/09/2011  E1.00 INCH       NORTON             KS   LAW ENFORCEMENT

&&

LUNDQUIST
Local storm report, Aug 9, 5:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             2 S NORTON              39.81N 99.89W
08/09/2011  E1.00 INCH       NORTON             KS   TRAINED SPOTTER

&&

DR
Local storm report, Aug 9, 6:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
511 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 W NORCATUR            39.83N 100.21W
08/09/2011  E2.50 INCH       DECATUR            KS   TRAINED SPOTTER

0510 PM     HAIL             NORCATUR                39.83N 100.19W
08/09/2011  E1.00 INCH       DECATUR            KS   TRAINED SPOTTER

&&

024
Local storm report, Aug 9, 6:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             11 SSE NORTON           39.69N 99.81W
08/09/2011  E1.00 INCH       NORTON             KS   PUBLIC

&&

LUNDQUIST
Local storm report, Aug 9, 6:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             STRATTON                39.30N 102.60W
08/09/2011  E1.75 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

DR
Local storm report, Aug 9, 6:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             STRATTON NE             40.15N 101.23W
08/09/2011  E1.75 INCH       HITCHCOCK          NE   TRAINED SPOTTER

            CORRECTED LOCATION

&&

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:47 PM CDTSpecial Weather StatementGLDRawlins28 min
Aug 8, 7:48 PM CDTSpecial Weather StatementGLDGove27 min
Aug 8, 8:22 PM CDTSpecial Weather StatementGLDNorton68 min
Aug 8, 9:00 PM CDTSpecial Weather StatementGLDNorton60 min
Aug 9, 4:41 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton64 min
Aug 9, 5:31 PM CDTSevere Thunderstorm WarningGLDGraham, Norton59 min
Aug 9, 6:12 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins63 min
Aug 9, 6:58 PM CDTTornado WarningGLDDecatur, Rawlins32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.